Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 71, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at May 18, 2011, 2:53 PM EDT for Brooke County, Ohio County, West Virginia; Jefferson County, Ohio; Washington County, Pennsylvania. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 18, 2011, 2:53 PM EDT (18:53 UTC)
- Expired
- May 18, 2011, 3:45 PM EDT
- In force
- 52 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Jefferson County, OH, Washington County, PA, Brooke County, WV, Ohio County, WV
The radar
The Pittsburgh radar (KPBZ), 52 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 18, 12:55 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.9 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
939
WUUS51 KPBZ 181853
SVRPBZ
OHC081-PAC125-WVC009-069-181945-
/O.NEW.KPBZ.SV.W.0071.110518T1853Z-110518T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
253 PM EDT WED MAY 18 2011
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN JEFFERSON COUNTY IN EAST CENTRAL OHIO...
SOUTHWESTERN WASHINGTON COUNTY IN SOUTHWEST PENNSYLVANIA...
NORTHERN OHIO COUNTY IN NORTHERN WEST VIRGINIA...
BROOKE COUNTY IN NORTHERN WEST VIRGINIA...
* UNTIL 345 PM EDT
* AT 246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR CLAYSVILLE...MOVING NORTHWEST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CLAYSVILLE... VALLEY GROVE... WEST LIBERTY...
BETHANY... FRANKLIN... WINDSOR HEIGHTS...
TILTONSVILLE... RAYLAND... WELLSBURG...
BRILLIANT... FOLLANSBEE... MINGO JUNCTION...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772...WHEN YOU CAN
DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
SOUTHWESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
&&
LAT...LON 4031 8087 4038 8087 4040 8086 4047 8077
4015 8033 4001 8049 4027 8088
TIME...MOT...LOC 1854Z 132DEG 20KT 4014 8050
$$3 follow-up statements
149
WWUS51 KPBZ 181914
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
314 PM EDT WED MAY 18 2011
OHC081-PAC125-WVC009-069-181945-
/O.CON.KPBZ.SV.W.0071.000000T0000Z-110518T1945Z/
JEFFERSON OH-WASHINGTON PA-OHIO WV-BROOKE WV-
314 PM EDT WED MAY 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR JEFFERSON COUNTY IN EAST CENTRAL OHIO...AND WASHINGTON COUNTY IN
SOUTHWEST PENNSYLVANIA...AND BROOKE AND OHIO COUNTIES IN NORTHERN
WEST VIRGINIA...
AT 309 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR POTOMAC...MOVING NORTHWEST AT 15
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
VALLEY GROVE... CLAYSVILLE... WEST LIBERTY...
BETHANY... FRANKLIN... WINDSOR HEIGHTS...
TILTONSVILLE... RAYLAND... WELLSBURG...
FOLLANSBEE... WINTERSVILLE... UNIONPORT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
SOUTHWESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
LAT...LON 4027 8087 4039 8086 4047 8077 4015 8033
4001 8049
TIME...MOT...LOC 1915Z 132DEG 13KT 4016 8054
$$557
WWUS51 KPBZ 181932
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
332 PM EDT WED MAY 18 2011
OHC081-PAC125-WVC009-069-181945-
/O.CON.KPBZ.SV.W.0071.000000T0000Z-110518T1945Z/
JEFFERSON OH-WASHINGTON PA-OHIO WV-BROOKE WV-
332 PM EDT WED MAY 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR JEFFERSON COUNTY IN EAST CENTRAL OHIO...AND WASHINGTON COUNTY IN
SOUTHWEST PENNSYLVANIA...AND BROOKE AND OHIO COUNTIES IN NORTHERN
WEST VIRGINIA...
AT 328 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR BETHANY...
MOVING NORTHWEST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WEST LIBERTY... VALLEY GROVE... BETHANY...
CLAYSVILLE... FRANKLIN... WINDSOR HEIGHTS...
WELLSBURG... FOLLANSBEE... WINTERSVILLE...
UNIONPORT... TILTONSVILLE... STEUBENVILLE...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
SOUTHWESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
LAT...LON 4027 8087 4039 8086 4047 8077 4015 8033
4001 8049
TIME...MOT...LOC 1932Z 132DEG 13KT 4020 8057
$$685
WWUS51 KPBZ 181943
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
343 PM EDT WED MAY 18 2011
OHC081-PAC125-WVC009-069-181953-
/O.EXP.KPBZ.SV.W.0071.000000T0000Z-110518T1945Z/
JEFFERSON OH-WASHINGTON PA-OHIO WV-BROOKE WV-
343 PM EDT WED MAY 18 2011
...THE SEVERE THUNDERSTORM WARNING FOR JEFFERSON COUNTY IN EAST
CENTRAL OHIO...AND WASHINGTON COUNTY IN SOUTHWEST PENNSYLVANIA...AND
BROOKE AND OHIO COUNTIES IN NORTHERN WEST VIRGINIA EXPIRES AT 345 PM
EDT...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS
WEAKENED. THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE
ALLOWED TO EXPIRE. HOWEVER...HEAVY RAINFALL WILL CONTINUE OVER THE
AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
SOUTHWESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
LAT...LON 4027 8087 4039 8086 4047 8077 4015 8033
4001 8049
TIME...MOT...LOC 1943Z 132DEG 13KT 4022 8062
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 12:17 PM EDT, 2 hours 36 minutes earlier.
Area forecast discussion, May 18, 12:17 PM EDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
1217 PM EDT WED MAY 18 2011
.SYNOPSIS...
EXPECT COOL, SHOWERY CONDITIONS TO CONTINUE INTO FRIDAY AS THE UPPER
LEVEL LOW PRESSURE CENTER, CONTINUES TO LINGER OVER THE AREA. THERE
MAY BE STRONG THUNDERSTORMS THIS AFTERNOON. EXPECT A DRY BREAK AND
WARM UP SATURDAY ONCE THE UPPER LOW EXITS EAST TO NEW JERSEY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
HAVE EXPANDED THE FLOOD WATCH TO INCLUDE ADDITIONAL COUNTIES IN
WESTERN PA AND THE NORTHERN WV PANHANDLE AS SHOWERS AND
THUNDERSTORMS ARE BEGINNING TO INCREASE IN COVERAGE OVER AREAS
ALREADY WELL SATURATED WITH RAINFALL FROM THE LAST WEEK. THE
FLOOD WATCH CONTINUES THROUGH MIDNIGHT TONIGHT. PREVIOUS
DISCUSSION FOLLOWS...
HAVE CONTINUED FORECAST OF SHOWERS THIS AFTERNOON, WITH SOME
ADJUSTMENTS TO HOURLY COVERAGES FROM RECENT RADAR AND HI-RES MODEL
TRENDS.
THERE CONTINUES TO BE A POTENTIAL FOR STRONG THUNDERSTORMS TO
DEVELOP DUE TO THE DEEP INSTABILITY RELATED TO THE UPPER LOW AND
ITS COLD TEMPERATURES ALOFT. RECENT HI-RES MODEL OUTPUT SHOWS
THUNDERSTORMS DEVELOPING OVER SOUTHWESTERN PENNSYLVANIA EARLY THIS
AFTERNOON, WHICH COULD INVOLVE THE RADAR-DEPICTED SHOWERS SHOWN
NEAR THE PA MOUNTAINS THIS MORNING.
RUC AND SREF MODELS SHOW DECENT VERTICAL SHEAR WITH DEVELOPING
STORMS/ EFFECTIVE BULK SHEAR OVER 30 KTS/ WHICH CAN INDUCE GUSTY
WIND AND HAIL, BESIDES HEAVY RAIN. LOCATIONS GETTING RAIN AMOUNTS
OVER 1.3 INCHES MAY HAVE FLOODING DEVELOP. SO HAVE MAINTAINED THE
FLOOD WATCH FOR THE PA-WV-MD MOUNTAINS.
LITTLE CHANGE IN TEMPERATURE FORECAST.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
BLEND OF SREF, NAEFS, AND ECMWF MODEL OUTPUT SHOW THE COLD UPPER LOW
MOVING NORTHWARD INTO EASTERN OHIO AND SOUTHWESTERN PENNSYLVANIA
THURSDAY, AND THEN SLOWLY EXITING EAST PAST THE MOUNTAINS FRIDAY.
CONTINUED TO HAVE FORECASTED A CHANCE OF MAINLY AFTERNOON AND
EVENING INSTABILITY SHOWERS THURSDAY AND FRIDAY, BUT THEN FINALLY A
DRY BREAK SATURDAY.
FORECASTED DAYTIME HIGH TEMPERATURES, USING A BLEND OF RECENT GFS
AND NAM MOS, TO REMAIN AS MUCH AS 10 DEGREES COLDER THAN NORMAL
THURSDAY, THEN MODERATE TO SEASONABLE LEVELS FRIDAY, AND WARM TO
PERHAPS AS MUCH AS 5 DEGREES WARMER THAN NORMAL SATURDAY. MORNING
LOWS WILL CONTINUE TO BE NEAR NORMAL.
&&
.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
WARMING TREND IS STILL INDICATED FOR THE LONG TERM PERIOD AS
PERSISTENT AS UPPER LOW WILL HAVE EXITED EAST AND REPLACED BY A
RIDGE, TO SOUTHWEST FLOW PATTERN OVER THE UPPER OHIO VALLEY BY MID
WEEK.
HAVE THUS PERSISTED WITH TEMPERATURE FORECAST ABOUT 5 DEGREES
ABOVE NORMAL TO ACCOMPANY NEAR CLIMO PRECIP PROBABILITIES WHICH
WILL BE SHORTWAVE AND DIURNALLY DEPENDENT.
&&
.AVIATION /16Z WEDNESDAY THROUGH SUNDAY/...
RETROGRADING UPR LOW WITH SFC TROF ALONG A MGW TO ZZV LINE CONTD TO
SUPPORT IFR CEILINGS OVER AREAS W AND SOUTH OF THAT LINE INTO LATE
MRNG. OTHERWISE, SHRA WITH MVFR OVR AREAS NORTH OF PIT WERE ON THE
WANE AS SHORTWAVE IN SOUTHEASTERLY FLOW EXITED.
VFR POTENTIAL TODAY IS EXPECTED TO BE BRIEF AS SC WITH SCT TO NMRS
SHRA/TSRA REFORM IN THE LOW CONVECTIVE TEMPERATURE ENVIRONMENT OVR
THE REGION. IFR CAN BE EXPECTED AGAIN TNGT WITH ST AND BR.
THE UPR LOW WILL CONTINUE TO MEANDER OVER THE ERN U.S. FOR THE
REMAINDER OF THE WEEK. HENCE, REDUCED CONDITIONS WITH PERIODIC
RA MAY AGAIN BE ANTICIPATED THROUGH THURSDAY. GRADUAL IMPROVEMENT
IS EXPECTED FRIDAY INTO SATURDAY AS THE SYSTEM IS PROGGED TO MOVE
FURTHER TOWARD THE ATLANTIC COAST.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR MDZ001.
OH...NONE.
PA...FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR PAZ021-029-031-
073>076.
WV...FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR WVZ002>004-012-
021>023-041.
&&Hazardous weather outlook, May 18, 12:33 PM EDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1233 PM EDT WED MAY 18 2011 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020-022-023- WVZ001-191645- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST- LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ARMSTRONG-INDIANA- HANCOCK- 1233 PM EDT WED MAY 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ001-PAZ021-029-031-073>076-WVZ002>004-012-021>023-041-191645- GARRETT-ALLEGHENY-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 1233 PM EDT WED MAY 18 2011 ...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...SOUTHWEST PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND A FEW MAY REACH SEVERE LEVELS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, May 18, 2:26 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
226 PM EDT WED MAY 18 2011
OHZ050-WVZ001-002-181915-
BROOKE WV-HANCOCK WV-JEFFERSON OH-
226 PM EDT WED MAY 18 2011
...THUNDERSTORMS WITH HEAVY RAIN AND HAIL...
THUNDERSTORMS WITH HEAVY RAIN AND HAIL TO MOVE THROUGH THE FOLLOWING
COUNTIES...
JEFFERSON...BROOKE AND HANCOCK...
AT 223 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
SHOWED THUNDERSTORMS WITH HEAVY RAIN OVER FOLLANSBEE...MOVING
NORTHWEST AT 15 MPH.
THESE THUNDERSTORMS CAN PRODUCE HEAVY RAIN THAT MAY CAUSE PONDED
WATER ON ROADS AND IN LOW LYING AREAS. VISIBILITY CAN BE REDUCED.
DIME SIZED HAIL IS ALSO POSSIBLE WITH THIS STORM.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
WELLSBURG... FRANKLIN... BRILLIANT...
MINGO JUNCTION... FOLLANSBEE... COLLIERS...
STEUBENVILLE... WINTERSVILLE... WEIRTON...
SUN VALLEY... TORONTO... RICHMOND...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT HEAVY RAIN AND FLOODING PROBLEMS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
SOUTHWESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
&&
LAT...LON 4024 8052 4020 8065 4055 8090 4056 8086
4056 8085 4060 8075 4058 8073 4058 8067
4061 8064 4061 8058 4064 8053Local storm report, May 18, 2:32 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
232 PM EDT WED MAY 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 PM HAIL MINGO JUNCTION 40.31N 80.65W
05/18/2011 E1.00 INCH JEFFERSON OH PUBLIC
&&
CORRECTED EVENT...REMARKS
EVENT NUMBER PBZ1100748
RSMITHSpecial weather statement, May 18, 2:34 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
234 PM EDT WED MAY 18 2011
PAZ007-008-013-014-181930-
BUTLER PA-LAWRENCE PA-MERCER PA-VENANGO PA-
234 PM EDT WED MAY 18 2011
...STRONG THUNDERSTORMS WITH HEAVY RAIN AND HAIL...
STRONG THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING
COUNTIES...BUTLER...VENANGO...MERCER AND LAWRENCE...
AT 228 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES
SOUTHWEST OF FARRELL TO 4 MILES SOUTHWEST OF HOOKER...MOVING
NORTHWEST AT 20 MPH.
THESE THUNDERSTORM CAN PRODUCE HEAVY RAIN THAT MAY CAUSE PONDING OF
WATER ON ROADWAYS AND IN LOW LYING AREAS. VISIBILITIES MAY BE
REDUCED. IN ADDITION...DIME SIZED HAIL MAY BE POSSIBLE WITH THESE
STORMS.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
HOOKER... NEW WILMINGTON... FARRELL...
SLIPPERY ROCK... SHARON... HERMITAGE...
GROVE CITY... STONEBORO... MERCER...
MAURICE K GODDARD STATE PARK... FREDONIA...
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
LAT...LON 4149 8041 4148 8014 4149 8013 4149 8007
4089 7976 4114 8053 4149 8053 4149 8052
4149 8046 4150 8043
34Local storm report, May 18, 2:39 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
239 PM EDT WED MAY 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0131 PM HAIL 2 W CARMICHAELS 39.90N 80.01W
05/18/2011 E1.00 INCH GREENE PA PUBLIC
&&
EVENT NUMBER PBZ1100749
RSMITHLocal storm report, May 18, 2:42 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PITTSBURGH PA
242 PM EDT WED MAY 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0231 PM HAIL 2 W CARMICHAELS 39.90N 80.01W
05/18/2011 E1.00 INCH GREENE PA PUBLIC
CORRECTED TIME
&&
CORRECTED EVENT TIME...REMARKS
EVENT NUMBER PBZ1100749
RSMITHLocal storm report, May 18, 2:43 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
243 PM EDT WED MAY 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM HAIL 1 S STEUBENVILLE 40.35N 80.65W
05/18/2011 E0.75 INCH JEFFERSON OH TRAINED SPOTTER
&&
EVENT NUMBER PBZ1100750
RSMITHThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 2:41 AM EDT | Flood Watch | PBZ | Brooke, Marion, Marshall, Ohio, Wetzel | 16 hr |
| May 18, 1:21 PM EDT | Special Weather Statement | PBZ | Monongalia | 39 min |
| May 18, 1:37 PM EDT | Severe Thunderstorm Warning | PBZ | Marion, Monongalia | 53 min |
| May 18, 2:26 PM EDT | Special Weather Statement | PBZ | Brooke, Hancock | 49 min |
| May 18, 2:32 PM EDT | Severe Thunderstorm Warning | PBZ | Brooke, Hancock | 43 min |
| May 18, 3:45 PM EDT | Areal Flood Advisory | PBZ | Brooke, Hancock, Ohio | 3 hr |
| May 18, 5:19 PM EDT | Special Weather Statement | PBZ | Belmont, Harrison | 41 min |
| May 18, 5:44 PM EDT | Special Weather Statement | PBZ | Carroll | 31 min |
| May 18, 6:03 PM EDT | Special Weather Statement | PBZ | Belmont | 42 min |
| May 17, 10:02 PM EDT | River Flood Advisory | PBZ | Allegheny | 64 hr |
| May 18, 7:25 AM EDT | Special Weather Statement | PBZ | Allegheny, Lawrence, Westmoreland | 50 min |
| May 18, 11:56 AM EDT | Special Weather Statement | PBZ | Allegheny | 49 min |
| May 18, 12:51 PM EDT | Special Weather Statement | PBZ | Beaver | 39 min |
| May 18, 1:32 PM EDT | Special Weather Statement | PBZ | Butler, Lawrence | 43 min |
| May 18, 1:51 PM EDT | Special Weather Statement | PBZ | Allegheny, Westmoreland | 54 min |
| May 18, 2:12 PM EDT | Areal Flood Warning | PBZ | Westmoreland | 4 hr |
| May 18, 2:27 PM EDT | Severe Thunderstorm Warning | PBZ | Greene, Washington | 48 min |
| May 18, 2:34 PM EDT | Special Weather Statement | PBZ | Mercer | 56 min |
| May 18, 2:58 PM EDT | Flash Flood Warning | PBZ | Greene | 62 min |
| May 18, 4:34 PM EDT | Special Weather Statement | PBZ | Allegheny | 41 min |
| May 18, 4:38 PM EDT | Special Weather Statement | PBZ | Allegheny | 37 min |
| May 18, 5:15 PM EDT | Special Weather Statement | PBZ | Butler, Lawrence | 45 min |
| May 18, 6:07 PM EDT | Special Weather Statement | PBZ | Lawrence | 38 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2011Severe Thunderstorm Warnings in Ohio, 2011Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.